My name is Gail and I am 66 years old. I was diagnosed with MCL in February, 2008 when I was 58 years old and living in Cleveland, Ohio. The only side effect I had were weight loss and swollen lymph nodes under my arms. I had HYPER C-VAD chemo with Rituxin and then had a stem cell transplant in October, 2008. I was in remission for about 4/12 years and then had appendicitis. The MCL was found in my appendix as well as some surrounding lymph nodes. Since the disease was determined to be slow-growing, we were watching and waiting for about 4 years with regular CT scans and checkups. My last CT scan in November showed that the disease has started to be more aggressive. I now live in the Atlanta, Georgia area and my doctor at Emory decided I should go on Imbruvica ( Ibrutinib) which is a BTK inhibitor that it is pill form. I started taking this drug(4 capsules a day). on December 14th, and after 12 days developed a rash over my entire body and my lips swelled. I was taking it in the morning, and was also very tired. I had to go off the drug and take prednisone until the rash went away. I started back on the drug after Christmas, but only 1 capsule a day. I took it in the evening, which helped greatly with the exhaustion, but after about a week, I have a rash on my arms and legs. Since the rash is not as bad as before, I am going to continue taking one pill per evening. I have an appointment to see my doctor in 2 weeks and if the rash is still there I may have to stop taking the drug.
I would love to hear from anyone who has MCL, especially those of you with relapsed MCL, and anyone who has had experience with Ibrutinib (Imbruvica).
I still have a lot of life to live and am hoping that something will slow down the growth of my MCL until a cure is found!
I know this was a long post. Thanks for reading my story and for any input you may have.